3 doctors weighed in:

I have permanent AF is it ok to take codeine as a painkiller?I see that it can cause a fast heart rate. Thanks

3 doctors weighed in
Dr. Jan Lei Iwata
Ophthalmology
1 doctor agrees

In brief: No, see specialist

Codeine is a dangerous drug with many side effects, not a casual drug for all pain.
In high doses it can cause respiratory depression, constipation and inability to reason or drive a vehicle. Identify your cause of pain, and see a heart specialist for better, safer alternatives with less side effects.

In brief: No, see specialist

Codeine is a dangerous drug with many side effects, not a casual drug for all pain.
In high doses it can cause respiratory depression, constipation and inability to reason or drive a vehicle. Identify your cause of pain, and see a heart specialist for better, safer alternatives with less side effects.
Dr. Jan Lei Iwata
Dr. Jan Lei Iwata
Thank
Dr. Harold Fields
Family Medicine

In brief: Pain killers

Painkillers taken in moderation will not cause any problems with your atrial fib relation however if taken a regular basis there is a possibility that it could cause interference with your rate

In brief: Pain killers

Painkillers taken in moderation will not cause any problems with your atrial fib relation however if taken a regular basis there is a possibility that it could cause interference with your rate
Dr. Harold Fields
Dr. Harold Fields
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors